Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Citrolapram and vivid dreams.

(12 Posts)
ExcuseTypos Mon 10-Mar-14 11:07:08

I've been on citrolapram since Oct for anxiety and depression. It has really helped me, the only side effect has been vivid dreams. The weren't so bad to start with but for the last month they have been getting more and more horrible.

I won't go I to too much detail but they usually end up with me waking thinking there is a dead person in my bedsad

Has anyone else experienced horrid dreams on ADs and did anything help at all to stop them?

Thank you.

LastingLight Mon 10-Mar-14 16:38:27

I have also had horrific nightmares on more than one kind of ad. Unfortunately the only way to stop them was to come off that ad. I wonder why yours changed from just vivid dreams to nightmares though - are you going through a stressful period?

ExcuseTypos Mon 10-Mar-14 18:59:11

Tank you Lasting. Yes I am a rather stressed at the moment, hopefully things will calm down a bit within the next month.

I take the tablet in the morning and was wondering about changing to evening to see if that would help. Maybe I will talk ot the dr.

Sparklingbrook Mon 10-Mar-14 19:02:17

I had some corkers Excuse. I got to 'visit' my late Grandparents and have a 'day out' with my late MIL.

Weirdly none were horrible though, just very, very real-like a film almost.

My GP was insistent that Citalopram was taken in the morning, but if you are having horrible dreams give the evening a try.

ExcuseTypos Tue 11-Mar-14 10:01:08

They sound like lovey dreams Sparklingsmile

I phoned the dr yesterday and told her about the nightmares, she actually suggested trying to take them during the evening, so I will give that a go. I've got such a busy 2 weeks, I don't want to risk upsetting things, so I'm going ot change at the beginning of April.

I didn't actually have a nightmare last night, so I feel very rested and raring to go today!

Sparklingbrook Tue 11-Mar-14 10:10:30

it's worth a try Excuse. How's it going apart from the nightmares? It really saved me.

ExcuseTypos Tue 11-Mar-14 10:46:32

It's going really well thanks. I was first prescribed them nearly 3 years ago but didn't want to resort to medication. I had counselling which did help but didn't lift the depression.

So I gave in and took them and within 2 weeks felt so much better- happier and more "me". I regret not taking them sooner- very silly of me.

I'm glad they've helped you too.

Sparklingbrook Tue 11-Mar-14 10:51:00

Brilliant. smile I took my last one about 6 weeks ago. I had been on them since July 2011. So far so good so fingers crossed.

ExcuseTypos Tue 11-Mar-14 10:59:43

So pleased youre doing well having come off them. It's very reassuring to hear.

The dr who prescribed them for me in Oct told me I should only be on them for a few monthshmm. I was getting quite panicky about stopping them.
She then left--thank goodness- and my new dr said I should be on them for at least a year- so feel quite relieved about that.

Sparklingbrook Tue 11-Mar-14 11:15:37

It's odd how much differing advice there is. I happened to see a different GP about something else. It came up in conversation that I was coming off them-I had agreed it with my normal GP and was on 10mg every other day.

He was all 'Why do you want to come off them?'. hmm

LastingLight Tue 11-Mar-14 11:43:45

Sparklingbrook well done on coming off the meds, and may you stay off them forever. (I'm jealous) I think there is so much differing advice because people react so differently to psychotropic meds and also because GP's are not necessarily up to date with all the latest information. That's why I believe if the first 2 ad's you try doesn't work for you or you have a long history of MH problems then you should be under the care of a psychiatrist.

VeloWoman Tue 11-Mar-14 12:02:20

I had these, they were so horrific and real that I could not stop thinking about them during the day and so there was not overall net gain to my mental health so I weaned myself of them.

Not saying you should do that though but see your Dr about it.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now